Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 4, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Mar 24, 2024, 2:06 PM CDT for 9 counties in Arkansas; 17 parishes in Louisiana; 21 counties in Texas. It took effect at Mar 25, 2024, 12:20 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 2:06 PM CDT (19:06 UTC)
- In effect from
- Mar 25, 2024, 12:20 AM CDT
- Expired
- Mar 25, 2024, 7:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Shreveport, LA
All 47 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436 WWUS74 KSHV 241906 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 206 PM CDT Sun Mar 24 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126- 138-151-153-166-167-251015- /O.NEW.KSHV.WI.Y.0004.240325T1400Z-240326T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola- Shelby-San Augustine-Sabine- Including the cities of Olla, Hemphill, Pleasant Hill, Center, Mansfield, Logansport, Grayson, Minden, Bradley, Ringgold, Monroe, Jefferson, Coushatta, Pineland, Bossier City, Columbia, Montgomery, Ruston, Haynesville, Jena, Midway, Hope, Colfax, Linden, Winnfield, Nashville, Hughes Springs, Zwolle, Farmerville, Atlanta, Texarkana, Stamps, San Augustine, Homer, Many, Marshall, Shreveport, Jonesboro, El Dorado, Springhill, Stonewall, Martin, Dry Prong, Gibsland, Ashdown, Queen City, Carthage, De Queen, Arcadia, Mineral Springs, Prescott, Lewisville, Magnolia, Bernice, Natchitoches, Clarks, and Dierks 206 PM CDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, and east and northeast Texas. * WHEN...From 9 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 33
4 follow-up statements
653 WWUS74 KSHV 250326 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1026 PM CDT Sun Mar 24 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126- 138-151-153-166-167-251530- /O.CON.KSHV.WI.Y.0004.240325T1400Z-240326T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola- Shelby-San Augustine-Sabine- Including the cities of Monroe, Many, Columbia, Linden, Colfax, Bradley, Gibsland, Dry Prong, Olla, Hughes Springs, Ringgold, Minden, Mansfield, Jonesboro, Midway, El Dorado, Dierks, Lewisville, Pineland, San Augustine, Springhill, Coushatta, Texarkana, Nashville, Stonewall, Pleasant Hill, Carthage, Homer, Jena, Haynesville, Marshall, Montgomery, Martin, Farmerville, Bernice, Mineral Springs, Grayson, Center, Ashdown, Stamps, Ruston, Arcadia, Zwolle, Queen City, De Queen, Prescott, Bossier City, Logansport, Jefferson, Natchitoches, Hemphill, Hope, Shreveport, Atlanta, Clarks, Winnfield, and Magnolia 1026 PM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, and east and northeast Texas. * WHEN...From 9 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
450 WWUS74 KSHV 250520 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1220 AM CDT Mon Mar 25 2024 TXZ096-108>111-124-125-136-137-149-150-152-165-251500- /O.EXB.KSHV.WI.Y.0004.240325T0520Z-240325T1500Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg- Cherokee-Rusk-Nacogdoches-Angelina- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, Jacksonville, Rusk, Henderson, Nacogdoches, and Lufkin 1220 AM CDT Mon Mar 25 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of east and northeast Texas. * WHEN...Overnight and until 10 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-151-153-166-167-251500- /O.CON.KSHV.WI.Y.0004.240325T1400Z-240326T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola-Shelby- San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Atlanta, Linden, Hughes Springs, Queen City, Jefferson, Marshall, Carthage, Center, San Augustine, Hemphill, and Pineland 1220 AM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, and east and northeast Texas. * WHEN...From 9 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
006 WWUS74 KSHV 251129 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 629 AM CDT Mon Mar 25 2024 TXZ096-108>111-124-125-136-137-149-150-152-165-251230- /O.CAN.KSHV.WI.Y.0004.000000T0000Z-240325T1500Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg- Cherokee-Rusk-Nacogdoches-Angelina- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, Jacksonville, Rusk, Henderson, Nacogdoches, and Lufkin 629 AM CDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... Since the midnight gustiness, the development of some light streamer showers overnight continues and has consequently diminished the surface winds over east Texas, therefore this portion of our Wind Advisory is no longer needed. $$ ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-151-153-166-167-252100- /O.EXT.KSHV.WI.Y.0004.240325T1500Z-240326T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola-Shelby- San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Atlanta, Linden, Hughes Springs, Queen City, Jefferson, Marshall, Carthage, Center, San Augustine, Hemphill, and Pineland 629 AM CDT Mon Mar 25 2024 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts of 30 to 40 mph are expected in the ArkLaTex. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana and east and northeast Texas. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 24
932 WWUS74 KSHV 252113 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 413 PM CDT Mon Mar 25 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126- 138-151-153-166-167-260000- /O.CON.KSHV.WI.Y.0004.000000T0000Z-240326T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola- Shelby-San Augustine-Sabine- Including the cities of Logansport, Montgomery, Pleasant Hill, Linden, El Dorado, Monroe, Lewisville, Shreveport, San Augustine, Clarks, Bossier City, Midway, Ringgold, De Queen, Zwolle, Stamps, Gibsland, Stonewall, Jonesboro, Texarkana, Queen City, Marshall, Colfax, Minden, Columbia, Pineland, Atlanta, Martin, Winnfield, Haynesville, Ruston, Farmerville, Jefferson, Magnolia, Bradley, Mansfield, Dry Prong, Hope, Bernice, Olla, Hughes Springs, Natchitoches, Prescott, Ashdown, Coushatta, Grayson, Center, Jena, Carthage, Dierks, Arcadia, Mineral Springs, Springhill, Homer, Many, Hemphill, and Nashville 413 PM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, and east and northeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 1:15 PM CDT, 51 minutes earlier.
Area forecast discussion, Mar 24, 1:15 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 115 PM CDT Sun Mar 24 2024 ...New AVIATION... .UPDATE... Issued at 1037 AM CDT Sun Mar 24 2024 Bottom line up front, no major changes to the forecast for today as things seem to be trending fairly well this morning. Satellite imagery continues to show overcast skies across the region and radar imagery remains fairly quiet. For now, the previous discussion listed below remains valid. && .SHORT TERM... (Sunday through Monday) Issued at 147 AM CDT Sun Mar 24 2024 Transition day across the Four State Region today as southeast winds return in advance of our big weather maker late tonight and especially on Monday. Mid and high level cloud cover already overspreading the region attm as upper ridging begins to buckle with a longwave trough continuing to deepen into the southwest Great Basin. It's a lead shortwave ejecting out of this longwave trough this aftn/tngt that will allow for increased forcing necessary for the development of showers and thunderstorms across the Upper Red River Valley, eventually spreading into the Middle Red River Valley of far NE TX/SE OK and SW AR late tonight towards sunrise Mon Morning. At the sfc, lee-side cyclogenesis near the OK/TX Pnhdl will deepen today...allowing for a increasingly tight pressure gradient across our region. These increasing southeast winds will allow for increasing low level warm air advection along with moisture advection that will be setting the stage for the possibility of strong to severe thunderstorms on Monday. Did not deviate much from NBM temps or dewpoints Today through Tonight but did adjust pops slightly across our northwest half for late tonight. On Monday, increasing PVA embedded in 160kt upper level jet max extending from far SW TX through the Middle Red River Valley and Tenn Valley will result in the increasing forcing necessary for the development of widespread convection. The low level moisture return will be quick with lower and middle 60 deg dewpoints quickly moving northward into our region late tonight and into Monday in advance of a prefrontal trough. Its this sfc trough where this convection will develop and move from west to east across our region during the day and into the early evening, ahead of a strong cold front that will eventually move into our region from the northwest late Monday Night into early Tue. Monday's warm sector in advance of the pre-frontal trough will be best described as rather weak to minimal instability with MUCAPE values generally under 1000 J/KG but very strong Deep Layer Bulk Shear values and strong low level directional shear, especially across Deep East Texas, into N LA and SC AR. Confidence in strong that storms will take on a linear depiction on Monday thus, resulting in a straight-line damaging wind threat but shear vectors will support weak, short-lived tornadoes embedded in the line. The possibility of discrete supercell thunderstorms in advance of the line is more uncertain but this would be more likely across our far eastern parishes of NC LA during the afternoon and thus, a more concerning tornado threat would exist. Because of this uncertainty, SPC continues to advertise a SLGT risk for Monday across our eastern half but even a slight tick upwards of instability and/or the hint of discrete supercell thunderstorms in future model runs would support and ENH upgrade and that determination will be made later this afternoon. Thanks for the coordination this morning SPC, LZK, JAN and LCH. Prelims to follow...13. && .LONG TERM... (Monday Night through Sunday) Issued at 147 AM CDT Sun Mar 24 2024 The severe weather threat will end quickly Monday Evening to our east with the passage of the pre-frontal trough as we await the upstream passage of the sfc cold front. That front should be through our northwest half by 12z Tue and through the remainder of our region by aftn on Tue. The Southern Plains/Lower Miss Valley will still be under the influence of the upstream longwave upper trough and it's not until late Wed/Wed Night that this system will finally eject out across our region. There will be enough upper forcing with the trough to support at least slight chance pops across our southwest half Wed Night if we are able to saturate the low levels of the atmosphere sufficiently to get the precipitation to the ground which looks unlikely at this time to support anything greater than slight chance pops for Wed Night attm. Upper ridging will dominate across the Southern Plains/Lower Miss Valley for Thu and through at least Sunday for now. The next upstream trough appears that it will cutoff across the southwest Great Basin by the weekend which should delay it's impacts across our region until beyond this 7-day forecast cycle. 13 && .AVIATION... (18Z TAFS) Issued at 109 PM CDT Sun Mar 24 2024 VFR conditions will prevail initially with abundant mid and high level cloud cover at all terminals. Southerly winds will continue to gradually strengthen and increase in speed, which will bring more low-level moisture and lowered ceilings into the area. MVFR ceilings are anticipated at all TAF sites after 25/06z. A line of strong, possibly severe, thunderstorms are expected to enter Southeast Oklahoma and western portions of East Texas near or just before 25/12z, and possibly advancing eastward to affect KTXK, KSHV, and KLFK near the end of the period. In addition, windy conditions are likely across much of Louisiana, Southwest Arkansas, and portions of East Texas between 25/12z-25/18z. Expect sustained wind speeds of 15 to 25 kts with occasional gusts near 35 kts. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 72 63 72 48 / 10 10 100 10 MLU 69 59 75 51 / 0 10 90 60 DEQ 67 54 65 37 / 10 90 90 10 TXK 68 59 68 43 / 10 50 100 10 ELD 67 57 68 45 / 0 20 100 30 TYR 72 58 71 44 / 10 70 80 0 GGG 72 59 71 44 / 10 40 90 0 LFK 74 62 73 48 / 0 10 100 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...13 LONG TERM....13 AVIATION...09
Hazardous weather outlook, Mar 24, 6:30 AM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 630 AM CDT Sun Mar 24 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251130- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 630 AM CDT Sun Mar 24 2024 This Hazardous Weather Outlook is for our Four-State area of southern Arkansas, northern Louisiana, eastern Texas and southeast Oklahoma. .DAY ONE...Today and tonight. Increasing clouds today, but no rain until after midnight. However, it will become Windy today ahead of our next approaching rain-maker. In fact, the arriving showers and isolated thunderstorms will move across southeast Oklahoma and into our northeastern Texas counties well before sunrise. However, no hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Slight Risk for severe storms will be increasing as the ongoing line of developing thunderstorms moves across I-30 Monday morning. The daytime heating on will only boost the potential for severe thunderstorms in the line during the afternoon and evening, over deep east Texas, southern Arkansas and northern Louisiana. We can expect that any strong to severe storms will have the potential to bring down damaging winds, a few tornadoes and brief locally heavy rainfall. The rest of the week is looking very nice and warm aside from a few more showers late on Wednesday for eastern Texas under the parent upper trough. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected until midday on Monday. 24
Nearby
Wind Advisories in Texas, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.